Antara and Muscle Pain

Side effects have been documented with Antara, and muscle pain has been reported in less than 1 percent of patients. Although this is generally not a serious side effect, in rare cases, it can indicate serious muscle problems, such as rhabdomyolysis. If you take certain medications, such as cyclosporine or statins, with Antara, muscle pain is more likely to occur.

Antara and Muscle Pain: An Introduction

While most people tolerate Antara® (fenofibrate) well, side effects can occur. For people taking Antara, muscle pain is a possible side effect. However, in previous clinical studies, muscle pain occurred in less than 1 percent of patients.
 

Antara and Muscle Pain: What to Watch For

Most people who have muscle pain while on Antara have no other muscle symptoms. However, in rare cases, Antara users can develop a serious problem with their muscles, and muscle pain can be a possible symptom. Two serious muscle problems that are rarely seen in people taking Antara are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can cause muscles to break down, which can ultimately lead to acute kidney failure and, in some cases, result in loss of life.
 
If you develop muscle pain, tenderness, or weakness while on Antara (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 

Antara Drug Interactions and Muscle Pain

Serious muscle problems are more likely to occur when Antara is first started or when the Antara dosage is increased, but it can happen at any time. Certain medicines also can increase the risk for serious muscle problems when taken with Antara. Some of these medicines include:
 

 

 
8 Frequent Pain Syndromes

Antara Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.